Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 92, NWS New Orleans, LA

June 16, 2000East Feliciana Parish, West Feliciana Parish, Louisiana; Amite County, Wilkinson County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 16, 2000, 12:25 PM CDT for East Feliciana Parish, West Feliciana Parish, Louisiana; Amite County, Wilkinson County, Mississippi. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2000, 12:25 PM CDT (17:25 UTC)
Expired
Jun 16, 2000, 12:45 PM CDT
In force
20 min
Issued by
NWS New Orleans, LA
Area
Whole counties

Counties East Feliciana Parish, LA, West Feliciana Parish, LA, Amite County, MS, Wilkinson County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 5.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2000-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1879 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2000-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1879 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
657 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

515 
WUUS54 KLIX 161722
SVRNEW
LAC037-125-MSC005-157-161745-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1225 PM CDT FRI JUN 16 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA
  EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA
  AMITE COUNTY IN SOUTHERN MISSISSIPPI
  WILKINSON COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 1245 PM CDT

* AT 1220 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES NORTHEAST OF JACKSON...MOVING NORTHEAST
  AT 25 TO 30 MPH.

* SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...
  CENTREVILLE
  SPILLMAN
  NORWOOD
  JACKSON
  FELPS

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NEW ORLEANS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:10 AM CDT, 9 hours 15 minutes earlier.

Area forecast discussion, Jun 16, 3:10 AM CDT, 9 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
310 AM CDT FRI JUN 16 2000

TO REPEAT THE REAL JUICE IS HERE. 00Z SLIDELL SOUNDING IS VERY
TROPICAL WITH 2.1 INCH PW OFF SHARP PROGRAM...LI -5...CAPE ABOUT
2300 J/KG. WATER VAPOR IMAGERY REVEALED A PRONOUNCE SWIRL NEAR
27N88W QUICKLY MOVING NORTH AND ANOTHER CYCLONIC ROTATION NEAR
26N92W. IN ADDITION...A SUB-TROPICAL JET OF 30 TO 40 KNOTS FROM OLD
MEXICO OVER BAY OF CAMPECHE TO YUCATAN WAS NOTED.

AVN INITIALIZED THE CYCLONIC CIRCULATION OVER THE WEST GULF BETTER
THAN THE OTHERS.  IN ADDITION...THE AVN IS THE ONLY ONE THAT HOLDS
ON TO THE VORT MAX AND TAKES IT OVER THE MOUTH OF MISSISSIPPI RIVER
BY 18Z TODAY. THE OTHERS IGNORES THIS FEATURE...A FEATURE WHICH MAY
INITIATE CONVECTION EARLY TODAY. WILL BE MORE INCLINE TO AGREE WITH
AVN POPS FOR TODAY AND SATURDAY. CYCLONIC CIRCULATION REMAINS OVER
THE WEST GULF AND SOMEWHAT TRACKS NORTHEAST TOWARD THE LOUISIANA
COAST BY 12Z SATURDAY...PLACING SOUTHEAST LOUISIANA AND SOUTH
MISSISSIPPI IN THE NORTHEAST QUADRANT AND UNDER PRETTY GOOD UPPER
LEVEL DIVERGENCE. FORECAST SOUNDINGS ON ALL SHORT RANGE MODELS KEEPS
PRECIPITABLE WATER VALUE AROUND 2 INCHES AND GREATER THROUGH
SATURDAY ALONG WITH WINDS LESS THAN 25 KTS THROUGH THE
COLUMN...EXPECTING HEAVY RAINFALL.

UTILIZING THE PRECIPITATION CALCULATOR FOR MODIFIED SIL 06/16/00Z
SOUNDING TO ACCOUNT FOR COASTAL WATER TEMPERATURES...850
THETAE=344K... POP=50%... PCPN=1.48... POTL PCPN=3.13 FOR SURFACE
TEMPS BELOW 74F... FMAP=0.82... RICKS INDEX=70... PROB SEVERE=0%...
FCST GUSTS=20 T0 30KT... FCST HAIL SIZE=0... TOR THREAT=NONE BUT
WATERSPOUTS LIKELY.

BELIEVE THAT STRETCH VORTICITY POTENTIAL WITH APPROACH OF VIGOROUS
UPPER LEVEL LOW OUT OF GULF WILL SPAWN SEVERAL WATERSPOUTS OVER THE
COASTAL WATERS AND INLAND WATERWAYS THIS MORNING. WILL BE ADDRESSING
WITH NOWCASTS LATER TONIGHT ALONG WITH POTENTIAL FOR LOCALLY
HEAVY RAINFALL IN LINE WITH CALCULATOR AMOUNTS OF 1.5 TO 3 INCHES
EXPECTED WITH COASTAL CONVERGENCE SHOWERS.

LOOKING NORTH...VIGOROUS SHORT WAVE IN THE NORTHERN STREAM WILL
BROADEN TROUGH OUT WEST. HOWEVER...WESTERLIES DO NOT COME THAT FAR
SOUTH ENOUGH TO DRIVE MOISTURE EAST IN THE MID LAYER OVER THE
FORECAST AREA. IN FACT...ANTI-CYCLONIC CIRCULATION RE-ESTABLISHES OVER
SOUTHEAST CONUS AND NORTHERN OLD MEXICO SUNDAY...VERY WEAK FLOW
ALOFT AND MOISTURE IN PLACE OVER THE FORECAST AREA. WILL KEEP CHANCE
POPS IN FOR SUN FOR NOW.

HERE ARE SOME NUMBER TO PONDER.

MCB 89/70/88/71 5363
BTR 89/71/87/72 5373
MSY 86/75/85/75 7574
GPT 85/72/85/73 7574

.NEW...NONE
LA...NONE
MS...NONE.

18/24

In the hours before

Special weather statement, Jun 16, 9:30 AM CDT, 2 hours 55 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-161800-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
930 AM CDT FRI JUN 16 2000

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP ACROSS THE FORECAST AREA TODAY AND CONTINUE THROUGH THE
EVENING HOURS. WHILE THESE SHOWERS AND THUNDERSTORMS ARE NOT
EXPECTED TO REACH SEVERE THRESHOLDS...BRIEF PERIODS OF HEAVY RAIN
ALONG WITH GUSTY OUTFLOW WINDS AND OCCASIONAL LIGHTNING ARE POSSIBLE.

IN ADDITION...THIS TYPE OF AN AIR MASS CONTINUES TO BE VERY
CONDUCIVE TO WATERSPOUT DEVELOPMENT.  MARINERS IN AND ALONG COASTAL
LOCATIONS SHOULD BE ALERT FOR POTENTIAL WATERSPOUT FORMATION AND BE
PREPARED TO SEEK SAFE HARBOR SHOULD THE SITUATION WARRANT.

FOR MORE WEATHER INFORMATION PLEASE VISIT OUR WEB-SITE AT
WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 12:52 PM CDTSevere Thunderstorm WarningLIXEast Feliciana43 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.